Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 268, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 26, 2000, 2:03 AM CDT for Carroll County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2000, 2:03 AM CDT (07:03 UTC)
- Expired
- Aug 26, 2000, 2:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2809 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 260704
SVRMCI
MOC033-260745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
203 AM CDT SAT AUG 26 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 245 AM CDT
* AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BOGARD...OR ABOUT 23 MILES SOUTH OF
CHILLICOTHE...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARROLLTON AT 210 AM CDT
BOSWORTH AT 220 AM CDT
WAKENDA AT 225 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDAS IN EXCESS OF 60
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.
LAT...LON 3958 9356 3937 9374 3924 9336 3934 9333
3939 9321 3961 9333What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:00 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 26, 2:00 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 AM CDT SAT AUG 26 2000 PRECIP THIS AM...AGAIN LATE THIS AFTN/EVE AND HEAT CONTS TO BE THE MAIN CONCERNS. SHALLOW WRMFNT WHICH WAS LOCATED JUST SOUTH OF METRO YEST AFTN PUSHED SLIGHTLY NWD BY MIDN. SMALL CONVECTIVE COMPLEX WHICH DEVELOPED AHEAD OF SFC TROF IN CNTRL NEB FRI AFTN HAS PROPAGATED SE ALONG AND NORTH OF WRMFNT WITH STRONGEST CELLS JUST NORTH OF FNT IN WCNTRL MO. ALTHOUGH NOT STG ENOUGH...AVN HAS BEST HANDLE OF MOVEMENT OF SMALL COMPLEX WITH ANY LGT PRECIP IN NWRN ZONES TO EXIT THE AREA BY DAYBREAK AND DIMINISHING DURING THE DAY. AS PER PROFILERS AND VWP FM HSI/EAX/TOP...OUTFLOW ASSCD WITH PRECIP SHIELD VERY SHALLOW WITH SWLY FLO ABV LOWEST GATES. TEMPS QUITE HOT IN ERN KS YESTERDAY AND WITH MODELS LIFTING FNT INTO XTRM NRN MO BY EARLY AFTN...SWRN HALF OF CWA COULD GET QUITE HOT WITH LLVL SWLY FLO. FWC GUID WARMER THAN PREVIOUS WITH NGM 925MB TEMPS SUGGESTING UPPER 90S IN METRO. WARMER ETA/MESOETA SUGGEST TEMPS AROUND 100 FM THE METRO SOUTH. PLAN TO BOOST TEMPS...MAINLY IN SWRN 1/3 CWA. ONLY FLY IN OINTMENT IS MID DECK COULD IMPEDE WARMUP. HOWEVER...XPCT AC/ACCAS TO DIMINISH THROUGH DAY...ALLOWING FOR AMPLE INSOLATION. IN ADDITION...DESPITE SCT RW/TRW...TEMPS REMAINING WARM EARLY THIS AM. ALL MODELS AGREE THAT FNT TO STALL IN NRN MO THIS AFTN BEFORE SAGGING BACK SOUTH BEHIND SHTRWV TROF MVG THROUGH IA. WK H7-H5 DIV-Q ASSCD WITH SHRTWV...LIFTED INDICES FM -6 TO -9 AT PEAK HEATING WL LIKELY TRIGGER A FEW TSTRMS THIS AFTN/TNGT. FNT TO STALL ACR SRN ZONES ON SUNDAY WITH A SLOW DRIFT NWD. TEMPS TO BE A LTL COOLER WITH MORE EASTERLY COMPONENT AT SFC. GUID OK EXCEPT LOOKING TOO COOL FOR AFTN TEMPS IN SRN AND WRN ZONES. .EAX...NONE. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:14 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 46 min |
| Aug 26, 6:14 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.